Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Pain in hip to knee, worsens at night, red dots on legs. History of asthma and hernia. Had thyroid cancer

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9078 Questions
XXXXXXX ache in left leg hip to Knee comes and goes but worse at night for about 2 weeks
Today noticed small red dots over both legs

Controlled asthma
Herniated c7. 4 months ago

I am 2 and a half years post thyroid cancer with raditation / ablation
Posted Sat, 15 Sep 2012 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 5 hours later
Thanks for posting your query.
The XXXXXXX ache in the left hip radiating to the knee is likely to be due to compression of the nerve roots due to disc prolapse at the level of lumbar spine. The other cause could be due to a muscle spam related pain. You need to get an MRI scan of your lumbar spine done to detect the exact cause.
Bed rest and pain killers in combination with a muscle relaxant and methylcobalamin supplements are the mainstay of treatment. You can do a hot fomentation and apply local analgesic gel for symptomatic relief. Back strengthening exercises under care of a physiotherapist do decrease these degenerative changes.
The small red dots on the legs could be due to an allergic dermatitis or a reduced platelet counts. A direct examination by a dermatologist is recommended for proper diagnosis.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor